Alert archive / Missouri / Flash Flood Warnings in 2025

Flash Flood Warning 9, NWS Springfield, MO

April 20, 2025Jasper County, McDonald County, Newton County, Missouri

NWS Springfield, MO issued this flash flood warning at Apr 20, 2025, 3:19 AM CDT for Jasper County, McDonald County, Newton County, Missouri. It was in force for 6 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 20, 2025, 3:19 AM CDT (08:19 UTC)
Expired
Apr 20, 2025, 9:30 AM CDT
In force
6 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
None

Counties Jasper County, MO, McDonald County, MO, Newton County, MO

The radar

The Springfield radar (KSGF), 73 km from the middle of the area, began a volume at 08:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 20, 3:30 AM CDTFLASH FLOOD6 Nw Anderson, MOReport from mPING. Street flooding. Street closed. Vehicles stranded.
Apr 20, 4:49 AM CDTFLASH FLOOD6 Wnw Goodman, MOState Highway AA is closed due to flooding.
Apr 20, 7:44 AM CDTFLOOD6 Se Goodman, MORoute CC closed westbound and eastbound from Route 76 to Route C near Indian and Elkhorn Creek due to flooding.
Apr 20, 7:44 AM CDTFLASH FLOOD5 E Goodman, MOState Highway CC is closed due to flooding.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 8.3 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2025-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2025-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 333 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
547 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
333 m²/s²
0-3 km storm-relative helicity
483 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

399 
WGUS53 KSGF 200819
FFWSGF
MOC097-119-145-201430-
/O.NEW.KSGF.FF.W.0009.250420T0819Z-250420T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
319 AM CDT Sun Apr 20 2025

The National Weather Service in Springfield has issued a

* Flash Flood Warning for...
  Jasper County in southwestern Missouri...
  McDonald County in southwestern Missouri...
  Newton County in southwestern Missouri...

* Until 930 AM CDT Sunday.

* At 319 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. The expected rainfall rate is 1 
  to 2 inches in 1 hour. Flash flooding is ongoing or expected to 
  begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Joplin, Carthage, Neosho, Pineville, Webb City, Carl Junction, 
  Galena, Oronogo, Seneca, Granby, Anderson, Carterville, Noel, 
  Duquesne, Sarcoxie, Goodman, Duenweg, South West City, Jasper, 
  Diamond, Leawood, Silver Creek, Alba, Lanagan, Purcell, Fairview, 
  Shoal Creek Drive, Saginaw, Dodge, Loma Linda, Airport Drive, 
  Carytown, Fidelity, Asbury, Newtonia, Neck City, Stella, Redings 
  Mill, Wentworth and Cayuga.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Many flood 
deaths occur in vehicles.

&&

LAT...LON 3735 9408 3729 9408 3729 9407 3723 9406
      3650 9408 3650 9462 3736 9462

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR

$$

EW
2 follow-up statements
167 
WGUS73 KSGF 201111 RRB
FFSSGF

Flash Flood Statement
National Weather Service Springfield MO
611 AM CDT Sun Apr 20 2025

MOC097-119-145-201430-
/O.CON.KSGF.FF.W.0009.000000T0000Z-250420T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jasper MO-McDonald MO-Newton MO-
611 AM CDT Sun Apr 20 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 AM CDT THIS 
MORNING FOR JASPER, MCDONALD AND NEWTON COUNTIES...

At 611 AM CDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Flash flooding is ongoing or expected 
to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Joplin, Carthage, Neosho, Pineville, Webb City, Carl Junction, 
  Galena, Oronogo, Seneca, Granby, Anderson, Carterville, Noel, 
  Duquesne, Sarcoxie, Goodman, Duenweg, South West City, Jasper, 
  Diamond, Leawood, Silver Creek, Alba, Lanagan, Purcell, Fairview, 
  Shoal Creek Drive, Saginaw, Dodge, Loma Linda, Airport Drive, 
  Carytown, Fidelity, Asbury, Newtonia, Neck City, Stella, Redings 
  Mill, Wentworth and Cayuga.

This includes the following low water crossings...
  Buffalo Creek at Klondike Road, North Indian Creek at Orchid 
  Drive, Big Sugar Creek at Buzzard Glory Road, Center Creek at 
  Azalea Drive, Butler Creek at Kings Highway, Fidelity Branch at 
  County Road 130 and Little Sugar Creek at Skaggs Hollow Road.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Many flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3735 9408 3729 9408 3729 9407 3723 9406
      3650 9408 3650 9462 3736 9462

FLASH FLOOD...RADAR INDICATED

$$

EW
090 
WGUS73 KSGF 201431
FFSSGF

Flash Flood Statement
National Weather Service Springfield MO
931 AM CDT Sun Apr 20 2025

MOC097-119-145-201441-
/O.EXP.KSGF.FF.W.0009.000000T0000Z-250420T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jasper MO-McDonald MO-Newton MO-
931 AM CDT Sun Apr 20 2025

...FLASH FLOOD WARNING HAS EXPIRED FOR JASPER, MCDONALD AND NEWTON 
COUNTIES...

Flooding is no longer expected to pose a threat. Please continue to 
heed remaining road closures.

A Flood Watch remains in effect until 700 PM CDT Sunday for portions 
of southeast Kansas and Missouri.

&&

LAT...LON 3735 9408 3729 9408 3729 9407 3723 9406
      3650 9408 3650 9462 3736 9462

$$

EW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Apr 20, 1:53 AM CDT, 1 hour 26 minutes earlier. Its key messages:

  • Slight to marginal risk for isolated strong to severe thunderstorms west of Highway 65 this morning with 60 mph winds the primary risk. Heavy rainfall and flooding is also possible in this area through the morning.
  • There remains an Enhanced Risk for severe thunderstorms across much of the area this afternoon and evening. Tornadoes (potentially a couple them being strong), large hail and damaging winds are all possible with this system.
  • Additional rain chances (40-70%) return Tuesday through late week.
Area forecast discussion, Apr 20, 1:53 AM CDT, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
153 AM CDT Sun Apr 20 2025

.KEY MESSAGES...

- Slight to marginal risk for isolated strong to severe
  thunderstorms west of Highway 65 this morning with 60 mph
  winds the primary risk. Heavy rainfall and flooding is also
  possible in this area through the morning.

- There remains an Enhanced Risk for severe thunderstorms across
  much of the area this afternoon and evening. Tornadoes
  (potentially a couple them being strong), large hail and
  damaging winds are all possible with this system.

- Additional rain chances (40-70%) return Tuesday through late
  week.

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 115 AM CDT Sun Apr 20 2025

Two rounds of convection will bring hazards to the area in the
short term.

Ongoing convection: Primary hazard is widespread 2-4 inches of
rain with, locally higher amounts up to 5 inches, and
associated flooding. Wind gusts up to 60 mph are possibly in
some of the storms. These threats will be focused mainly west
of Highway 65 this morning as the warm front lifts through the
area.

Enhanced severe risk this afternoon and evening:

Confidence is high in seeing supercells and bowing linear
segments on radar this afternoon and evening. The western extent
of the risk is still somewhat in quest due to unknowns of when
and where morning convection will keep instability more limited.
Greatest confidence is over south-central Missouri where
1,000-1,500 J/kg of SBCAPE is expected. That level of
instability is possible as far west as the western Missouri
border, but the highest probabilities for >1,000 J/kg (80% per
HREF) is along and east of Highway 65. What isn't in question is
the magnitude and profile of shear. Strong deep layer shear up
to around 60 kts and strongly arcing hodographs will be more
than sufficient for organized severe weather with all hazard
modes. Additional thunderstorms are possible over the NW CWA (SE
Kansas and west-central Missouri) in the late afternoon and
evening. These storms may be low-topped supercells given the
proximity to the deep upper shortwave, but confidence in this
outcome is lower.

Hazards: Afternoon/evening hazards are for golf ball size hail,
70 mph winds (maybe up to 80), and tornadoes. Given shear
profiles, a strong tornado or two would be possible. Most
favored conditions for strong tornadoes would be in cells that
are more isolated or perhaps in stronger bowing segments.
Hazards with the potential low-topped supercells over the NW in
the late afternoon and evening would be large hail to the size
of half dollars, winds to 60 mph and potentially tornadoes.

Timing: Development of the afternoon/evening storms should
start SW of the CWA and push into the far SW around 1-3pm. CAM
guidance shows timing near Highway 65 around 3pm-5pm and Highway
63 around 5pm-7pm. Timing for the potential NW CWA low-topped
supercells would be roughly from 4pm-8pm.

In addition to thunderstorm hazards, non-thunderstorm wind gusts
up to 45 mph (possibly higher) are expected today.

Afternoon/evening thunderstorms will have to be watched for
flooding given soil saturation across the area, but they will be
much more progressive with limited training potential, thus
limiting the risk for additional flooding.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
Issued at 115 AM CDT Sun Apr 20 2025

Ensemble data continues to be consistent in bringing
additional shortwaves into and through the area from the
west/southwest Tuesday through Thursday night. NBM rainfall
probs continue to increase, especially Thursday and Friday and
we will need to monitor where this rainfall sets up given the
heavy rainfall from this weekend.

&&

.AVIATION /06Z TAFS THROUGH 06Z MONDAY/...
Issued at 1233 AM CDT Sun Apr 20 2025

Ongoing convection will continue to push into the area tonight
into Sunday morning. A brief break in precip is possible late Sunday
morning and early afternoon before a line of severe
thunderstorms moves through Sunday afternoon and evening.

Strong non-thunderstorm winds are forecast Sunday afternoon into
early Sunday night, along with periods of LLWS.

Improvement is expected behind the Sunday afternoon/evening
severe storms.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
KS...Flood Watch through this evening for KSZ073-097-101.
MO...Flood Watch through this evening for MOZ055>058-066>071-
     077>083-088>098-101>106.

&&

SHORT TERM...Titus
LONG TERM...Titus
AVIATION...Titus
Hazardous weather outlook, Apr 20, 2:22 AM CDT, 57 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
222 AM CDT Sun Apr 20 2025

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-210730-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
222 AM CDT Sun Apr 20 2025

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Enhanced tornado risk.
  Slight hail risk.
  Enhanced thunderstorm wind damage risk.
  Significant lightning risk.
  Elevated excessive rainfall risk
  Elevated non thunderstorm wind risk.

DISCUSSION...

Severe thunderstorms are possible this morning, mainly west of
Highway 65. Winds up to 60-70 mph and possible a brief tornado or
two is possible. Heavy rainfall and flooding will also be a
concern in this areas.

Additional severe thunderstorms are expected this afternoon and
evening. The western extent is still somewhat in question
depending on how quickly morning rainfall exits the area. Threats
are winds up to 70 mph, golf ball sized hail, and tornadoes. A
strong tornado or two are possible.

Non-thunderstorm wind gusts up to 45 mph are expected today.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Titus

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 8:05 PM CDTRiver Flood WarningSGFStone39 hr
Apr 19, 8:14 PM CDTRiver Flood WarningSGFShannon39 hr
Apr 20, 1:43 AM CDTRiver Flood WarningSGFCedar3 days
Apr 20, 1:53 AM CDTRiver Flood WarningSGFVernon6 days
Apr 20, 1:58 AM CDTRiver Flood WarningSGFVernon6 days
Apr 20, 2:07 AM CDTSevere Thunderstorm Warning Considerable damage threatSGFMcDonald, Newton38 min
Apr 20, 2:38 AM CDTSevere Thunderstorm Warning Considerable damage threatSGFBarry, McDonald, Newton52 min
Apr 20, 2:48 AM CDTSevere Thunderstorm Warning Considerable damage threatSGFMcDonald, Newton27 min
Apr 20, 3:15 AM CDTSevere Thunderstorm WarningSGFBarry, Lawrence, McDonald, Newton, Stone60 min
Apr 20, 3:49 AM CDTSevere Thunderstorm WarningSGFBarry, Christian, Greene, Lawrence, Stone56 min
Apr 20, 4:11 AM CDTFlash Flood WarningSGFBarry, Lawrence7 hr
Apr 20, 4:32 AM CDTSevere Thunderstorm WarningSGFChristian, Dallas, Greene, Polk, Webster58 min
Apr 20, 4:56 AM CDTFlash Flood WarningSGFChristian, Greene, Polk, Stone8 hr
Apr 20, 5:20 AM CDTSpecial Weather StatementSGFCamden55 min
Apr 20, 6:38 AM CDTRiver Flood WarningSGFMcDonald33 hr
Apr 20, 7:33 AM CDTRiver Flood WarningSGFSt. Clair, Vernon21 days
Apr 20, 9:31 AM CDTAreal Flood WarningSGFJasper, McDonald, Newton12 hr
Apr 20, 10:02 AM CDTSpecial Weather StatementSGFGreene43 min
Apr 20, 10:39 AM CDTAreal Flood AdvisorySGFBarton, Benton, Cedar, Dade, Greene, Hickory and 5 more8 hr
Apr 20, 11:25 AM CDTSevere Thunderstorm WarningSGFCamden, Dallas, Laclede, Miller50 min
Apr 20, 11:30 AM CDTTornado WarningSGFCamden, Dallas, Laclede30 min
Apr 20, 11:34 AM CDTAreal Flood WarningSGFBarry, Lawrence10 hr
Apr 20, 11:49 AM CDTTornado WarningSGFCamden, Miller41 min
Apr 20, 12:31 PM CDTTornado WarningSGFMiller14 min
Apr 20, 12:44 PM CDTTornado WarningSGFMiller16 min
Apr 20, 12:52 PM CDTFlash Flood WarningSGFCamden, Dallas, Hickory, Laclede, Miller, Morgan6 hr
Apr 20, 12:55 PM CDTAreal Flood AdvisorySGFBarton, Jasper, Vernon6 hr
Apr 20, 1:01 PM CDTAreal Flood WarningSGFChristian, Greene, Polk, Stone8 hr
Apr 20, 1:54 PM CDTSevere Thunderstorm WarningSGFBarton, Jasper, Newton66 min
Apr 20, 1:58 PM CDTSevere Thunderstorm WarningSGFMcDonald62 min
Apr 20, 2:01 PM CDTTornado WarningSGFJasper29 min
Apr 20, 2:04 PM CDTFlash Flood WarningSGFBarton, Jasper, Vernon5 hr
Apr 20, 2:21 PM CDTTornado WarningSGFBarton, Jasper24 min
Apr 20, 2:37 PM CDTSevere Thunderstorm WarningSGFBarton, Cedar, Dade, Jasper, Lawrence, Newton and 2 more53 min
Apr 20, 2:40 PM CDTSevere Thunderstorm Warning Considerable damage threatSGFBarry50 min
Apr 20, 2:42 PM CDTTornado WarningSGFBarton, Cedar, Vernon48 min
Apr 20, 2:52 PM CDTTornado WarningSGFJasper, Lawrence, Newton17 min
Apr 20, 3:25 PM CDTSevere Thunderstorm Warning Considerable damage threatSGFBarry, Christian, Greene, Lawrence, Stone, Taney65 min
Apr 20, 3:25 PM CDTSevere Thunderstorm Warning Considerable damage threatSGFBenton, Cedar, Dade, Hickory, Polk, St. Clair65 min
Apr 20, 3:58 PM CDTSevere Thunderstorm Warning Considerable damage threatSGFBenton, Camden, Dallas, Hickory, Laclede, Miller and 2 more62 min
Apr 20, 4:08 PM CDTTornado WarningSGFDallas, Polk20 min
Apr 20, 4:09 PM CDTSevere Thunderstorm WarningSGFChristian, Douglas, Greene, Ozark, Taney, Webster and 1 more66 min
Apr 20, 4:21 PM CDTTornado WarningSGFChristian, Douglas, Taney24 min
Apr 20, 4:37 PM CDTTornado WarningSGFMorgan11 min
Apr 20, 4:40 PM CDTAreal Flood AdvisorySGFChristian, Douglas, Greene, Howell, Ozark, Stone and 4 more5 hr
Apr 20, 4:44 PM CDTTornado WarningSGFDouglas, Webster, Wright31 min
Apr 20, 4:49 PM CDTTornado WarningSGFLaclede, Webster, Wright26 min
Apr 20, 4:54 PM CDTSevere Thunderstorm Warning Considerable damage threatSGFCamden, Dallas, Laclede, Maries, Miller, Morgan and 2 more66 min
Apr 20, 4:57 PM CDTSevere Thunderstorm Warning Considerable damage threatSGFDouglas, Howell, Oregon, Ozark, Texas, Wright63 min
Apr 20, 5:10 PM CDTTornado WarningSGFDouglas, Howell, Texas, Wright35 min
Apr 20, 5:14 PM CDTTornado WarningSGFLaclede, Texas, Wright21 min
Apr 20, 5:48 PM CDTSevere Thunderstorm Warning Considerable damage threatSGFDent, Howell, Maries, Ozark, Phelps, Pulaski and 2 more57 min
Apr 20, 6:22 PM CDTSevere Thunderstorm WarningSGFOregon53 min
Apr 20, 6:40 PM CDTAreal Flood AdvisorySGFGreene, Howell, Texas, Webster, Wright30 hr
Apr 20, 6:40 PM CDTSevere Thunderstorm Warning Considerable damage threatSGFDent, Howell, Shannon, Texas48 min
Apr 20, 6:41 PM CDTTornado WarningSGFHowell, Oregon34 min
Apr 20, 6:54 PM CDTAreal Flood AdvisorySGFBarton, Benton, Camden, Cedar, Dade, Dallas and 12 more30 hr

Nearby

Flash Flood Warnings in Missouri, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.